MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon used the tcr10 reload for a sub total gastrectomy procedure.Surgeon tried to fire the second reload for the resection.The gun got struck mid-way.Two reloads didn't complete the firing and had to use a third one.Surgery was delayed by 15-minutes.No fragments were generated.The surgery was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Batch #: 400a70.Additional information was requested, and the following was received: could you please clarify if there were any patient consequences? unknown.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? unknown.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tcr10 reload was received with no apparent damaged and with the proximal 8 drivers up without staples and two staples were noted to be missing scattered along the staple line and the remaining drivers down with staples present.The returned reload had the swing tab in the unlocked position.The cartridge was tested for functionality with a test device and fired without any difficulties.The staple line was complete with the exception of the missing staples, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.It is possible that an improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3293480130
MDR Report Key15294647
Report Number3005075853-2022-05554
Device Sequence Number15028654
Product Code GDW
UDI-Device Identifier10705036003045
UDI-Public10705036003045
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberTCR10
Device Catalogue NumberTCR10
Device Lot Number459A79
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown